From Lakeland, Florida, USA:
I have a rather frustrating problem. I take Glucovance once a day, with breakfast, for my type 2 diabetes. My problem is, after about three and a half to four hours, I get a bit shaky, grumpy, and sometimes I get stomach pain. This can all be alleviated with a meal, but my job doesn't always allow me to get to lunch when I feel I need to. I believe that eating on a fairly regulated schedule is not only helpful, but required. Is this right? I would like to know before I go to my doctor, asking for something from her, to go into my records at work. If I am mistaken, and going longer than four hours is okay, then I will handle this matter in another way.
You are taking a relatively low dose of Glucovance. You may be able to try the Glucophage [metformin] component of the drug and stop the glyburide component if the cause of your symptoms is low sugar. This will make it less likely that you will get hypoglycemia.
To answer your question regarding access to regular eating times, I would agree that this is generally helpful in treating diabetes. It would also support your case if you were able to document any low sugars when you get symptomatic. Regardless of what you find, I would still talk with your physician about these symptoms and support for access to regular meal times at work.
Original posting 12 Mar 2003
Posted to Pills for Diabetes
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.